zbMATH — the first resource for mathematics

Examples
Geometry Search for the term Geometry in any field. Queries are case-independent.
Funct* Wildcard queries are specified by * (e.g. functions, functorial, etc.). Otherwise the search is exact.
"Topological group" Phrases (multi-words) should be set in "straight quotation marks".
au: Bourbaki & ti: Algebra Search for author and title. The and-operator & is default and can be omitted.
Chebyshev | Tschebyscheff The or-operator | allows to search for Chebyshev or Tschebyscheff.
"Quasi* map*" py: 1989 The resulting documents have publication year 1989.
so: Eur* J* Mat* Soc* cc: 14 Search for publications in a particular source with a Mathematics Subject Classification code (cc) in 14.
"Partial diff* eq*" ! elliptic The not-operator ! eliminates all results containing the word elliptic.
dt: b & au: Hilbert The document type is set to books; alternatively: j for journal articles, a for book articles.
py: 2000-2015 cc: (94A | 11T) Number ranges are accepted. Terms can be grouped within (parentheses).
la: chinese Find documents in a given language. ISO 639-1 language codes can also be used.

Operators
a & b logic and
a | b logic or
!ab logic not
abc* right wildcard
"ab c" phrase
(ab c) parentheses
Fields
any anywhere an internal document identifier
au author, editor ai internal author identifier
ti title la language
so source ab review, abstract
py publication year rv reviewer
cc MSC code ut uncontrolled term
dt document type (j: journal article; b: book; a: book article)
Finite iterative solutions to coupled Sylvester-conjugate matrix equations. (English) Zbl 1211.15024
Summary: This paper is concerned with solutions to the so-called coupled Sylveter-conjugate matrix equations, which include the generalized Sylvester matrix equation and coupled Lyapunov matrix equation as special cases. An iterative algorithm is constructed to solve this kind of matrix equations. By using the proposed algorithm, the existence of a solution to a coupled Sylvester-conjugate matrix equation can be determined automatically. When the considered matrix equation is consistent, it is proven by using a real inner product in complex matrix spaces as a tool that a solution can be obtained within finite iteration steps for any initial values in the absence of round-off errors. Another feature of the proposed algorithm is that it can be implemented by using original coefficient matrices, and does not require to transform the coefficient matrices into any canonical forms. The algorithm is also generalized to solve a more general case. Two numerical examples are given to illustrate the effectiveness of the proposed methods.
MSC:
15A24Matrix equations and identities
65F30Other matrix algorithms
References:
[1]Mariton, M.: Jump linear systems in automatic control, (1990)
[2]Borno, I.: Parallel computation of the solutions of coupled algebraic Lyapunov equations, Automatica 31, No. 9, 1345-1347 (1995) · Zbl 0825.93992 · doi:10.1016/0005-1098(95)00037-W
[3]Kagstrom, B.: A direct method for reordering eigenvalues in the generalized real Schur form of a regular matrix pair (A,B), Linear algebra for large scale and real-time application, 195-218 (1993)
[4]Kagstrom, B.; Van Dooren, P.: A generalized state – space approach for the additive decomposition of a transfer matrix, Int. J. Numer. linear algebra appl. 1, No. 2, 165-181 (1992)
[5]Kagstrom, B.; Westin, L.: Generalized Schur methods with condition estimators for solving the generalized Sylvester equation, IEEE trans. Autom. control 34, No. 7, 745-751 (1989) · Zbl 0687.93025 · doi:10.1109/9.29404
[6]Costa, O. L. V.; Fragoso, M. D.: Stability results for discrete-time linear systems with Markovian jumping parameters, J. math. Anal. appl. 179, No. 1, 154-178 (1993) · Zbl 0790.93108 · doi:10.1006/jmaa.1993.1341
[7]Yuan, Y. X.: The optimal solution of linear matrix equation by matrix decompositions, Math. numer. Sin. 24, 165-176 (2002)
[8]Liao, A. P.; Lei, Y.: Least-squares solution with the minimum-norm for the matrix equation (AXB,GXH)=(C,D), Comput. math. Appl. 50, 539-549 (2005) · Zbl 1087.65040 · doi:10.1016/j.camwa.2005.02.011
[9]Zheng, B.; Ye, L.; Cvetkoic-Illic, D. S.: The *congruence class of the solutions of some matrix equations, Comput. math. Appl. 57, 540-549 (2009) · Zbl 1165.15303 · doi:10.1016/j.camwa.2008.11.010
[10]Borno, I.; Gajic, Z.: Parallel algorithm for solving coupled algebraic Lyapunov equations of discrete-time jump linear systems, Comput. math. Appl. 30, No. 7, 1-4 (1995) · Zbl 0837.93075 · doi:10.1016/0898-1221(95)00119-J
[11]Wang, Q.; Lam, J.; Wei, Y.; Chen, T.: Iterative solutions of coupled discrete Markovian jump Lyapunov equations, Comput. math. Appl. 55, No. 4, 843-850 (2008) · Zbl 1139.60334 · doi:10.1016/j.camwa.2007.04.031
[12]L. Tong, A.G. Wu, G.R. Duan, A finite iterative algorithm for solving coupled Lyapunov equations appearing in discrete-time Markov jump linear systems, IET Control Theory Appl., in press.
[13]Ding, F.; Chen, T.: Iterative least-squares solutions of coupled Sylvester matrix equations, Syst. control lett. 54, 95-107 (2005) · Zbl 1129.65306 · doi:10.1016/j.sysconle.2004.06.008
[14]Ding, F.; Liu, P. X.; Ding, J.: Iterative solutions of the generalized Sylvester matrix equations by using the hierarchical identification principle, Appl. math. Comput. 197, 41-50 (2008) · Zbl 1143.65035 · doi:10.1016/j.amc.2007.07.040
[15]Ding, F.; Chen, T.: Gradient based iterative algorithms for solving a class of matrix equations, IEEE trans. Autom. control 50, No. 8, 1216-1221 (2005)
[16]Kilicman, A.; Zhour, Z. A.: Vector least-squares solutions for coupled singular matrix equations, J. comput. Appl. math. 206, 1051-1069 (2007) · Zbl 1132.65034 · doi:10.1016/j.cam.2006.09.009
[17]Zhou, B.; Lam, J.; Duan, G. R.: Convergence of gradient-based iterative solution of coupled Markovian jump Lyapunov equations, Comput. math. Appl. 56, 3070-3078 (2008) · Zbl 1165.15304 · doi:10.1016/j.camwa.2008.07.037
[18]Peng, Z.; Hu, X.; Zhang, L.: An efficient algorithm for the least-squares reflexive solution of the matrix equation A1XB1=C1, A2XB2=C2, Appl. math. Comput. 181, 988-999 (2006) · Zbl 1115.65048 · doi:10.1016/j.amc.2006.01.071
[19]Dehghan, M.; Hajarian, M.: An iterative algorithm for solving a pair of matrix equations AYB=E, CYD=F over generalized centro-symmetric matrices, Comput. math. Appl. 56, 3246-3260 (2008) · Zbl 1165.15301 · doi:10.1016/j.camwa.2008.07.031
[20]Dehghan, M.; Hajarian, M.: An iterative algorithm for the reflexive solutions of the generalized coupled Sylvester matrix equations and its optimal approximation, Appl. math. Comput. 202, 571-588 (2008) · Zbl 1154.65023 · doi:10.1016/j.amc.2008.02.035
[21]M. Dehghan, M. Hajarian, An iterative method for solving the generalized coupled Sylvester matrix equations over generalized bisymmetric matrices, Appl. Math. Model., doi:10.1016/j.apm.2009.06.018.
[22]Zhou, B.; Duan, G. R.; Li, Z. Y.: Gradient based iterative algorithm for solving coupled matrix equations, Syst. control lett. 58, 327-333 (2009) · Zbl 1159.93323 · doi:10.1016/j.sysconle.2008.12.004
[23]Zhou, B.; Li, Z. Y.; Duan, G. R.; Wang, Y.: Weighted least squares solutions to general coupled Sylvester matrix equations, J. comput. Appl. math. 224, 759-776 (2009) · Zbl 1161.65034 · doi:10.1016/j.cam.2008.06.014
[24]Wu, A. G.; Duan, G. R.; Xue, Y.: Kronecker maps and Sylvester-polynomial matrix equations, IEEE trans. Autom. control 52, No. 5, 905-910 (2007)
[25]Wu, A. G.; Duan, G. R.; Zhou, B.: Solution to generalized Sylvester matrix equations, IEEE trans. Autom. control 53, No. 3, 811-815 (2008)
[26]A.G. Wu, Y. Sun, G. Feng, A closed-form solution to the nonhomogeneous generalized Sylvester matrix equation, IET Control Theory Appl., in press.
[27]Bevis, J. H.; Hall, F. J.; Hartwing, R. E.: Consimilarity and the matrix equation AX‾-XB=C, , 51-64 (1987)
[28]Horn, R. A.; Johnson, C. R.: Matrix analysis, (1990)
[29]Huang, L.: Consimilarity of quaternion matrices and complex matrices, Linear algebra appl. 331, 21-30 (2001) · Zbl 0982.15019 · doi:10.1016/S0024-3795(01)00266-X
[30]Jiang, T.; Cheng, X.; Chen, L.: An algebraic relation between consimilarity and similarity of complex matrices and its applications, J. phys. A: math. Gen. 39, 9215-9222 (2006) · Zbl 1106.15008 · doi:10.1088/0305-4470/39/29/014
[31]Bevis, J. H.; Hall, F. J.; Hartwig, R. E.: The matrix equation AX‾-XB=C and its special cases, SIAM J. Matrix anal. Appl. 9, No. 3, 348-359 (1988)
[32]Wu, A. G.; Duan, G. R.; Yu, H. H.: On solutions of XF - AX=C and XF-AX‾=C, Appl. math. Appl. 182, No. 2, 932-941 (2006)
[33]Jiang, T.; Wei, M.: On solutions of the matrix equations X - AXB=C and X-AX‾B=C, Linear algebra appl. 367, 225-233 (2003)
[34]Wu, A. G.; Wang, H. Q.; Duan, G. R.: On matrix equations X - AXF=C and X-AX‾F=C, J. comput. Appl. math. 230, No. 2, 690-698 (2009)
[35]Wu, A. G.; Fu, Y. M.; Duan, G. R.: On solutions of matrix equations V - AVF=BW and V-AV‾F=BW, Math. comput. Model. 47, No. 11 – 12, 1181-1197 (2008)
[36]Wu, A. G.; Feng, G.; Hu, J.; Duan, G. R.: Closed-form solutions to the nonhomogeneous yakubovich-conjugate matrix equation, Appl. math. Comput. 214, 442-450 (2009) · Zbl 1176.15021 · doi:10.1016/j.amc.2009.04.011
[37]Wu, A. G.; Feng, G.; Duan, G. R.; Wu, W. J.: Closed-form solutions to Sylvester-conjugate matrix equations, Comput. math. Appl. 60, No. 1, 95-111 (2010) · Zbl 1198.15013 · doi:10.1016/j.camwa.2010.04.035
[38]Wu, A. G.; Zeng, X.; Duan, G. R.; Wu, W. J.: Iterative solutions to the extended Sylvester-conjugate matrix equation, Appl. math. Comput. 217, No. 1, 130-142 (2010) · Zbl 1223.65032 · doi:10.1016/j.amc.2010.05.029
[39]A.G. Wu, G. Feng, G.R. Duan, W.J. Wu, Finite iterative solutions to a class of complex matrix equations with conjugate and transpose of the unknowns, Math. Comput. Model. (2010), doi:10.1016/j.mcm.2010.06.010. · Zbl 1205.15027 · doi:10.1016/j.mcm.2010.06.010
[40]Wu, A. G.; Feng, G.; Duan, G. R.; Wu, W. J.: Iterative solutions to coupled Sylvester-conjugate matrix equations, Comput. math. Appl. 60, No. 1, 54-66 (2010) · Zbl 1198.65083 · doi:10.1016/j.camwa.2010.04.029
[41]Zhang, X.: Matrix analysis and applications, (2004)